MAUDE Adverse Event Report: COOK INC VENTRICLEAR DRAINAGE CATHETER SET; NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)

COOK INC VENTRICLEAR DRAINAGE CATHETER SET; NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)
Catalog Number 50318
Medical Device Problem Codes Flaked (1246); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that residue was visible in the packaging of a cook ventriclear catheter.The device was not used because the customer stated that upon observation, it appeared that "the coating was coming off the device inside the initial packaging." at this point, it is unknown if the residue was the coating of the device or foreign matter.Additional information regarding event details has been requested but is not currently available.No adverse effects have been reported.
 
Event or Problem Description
Additional information regarding event details was received on 07may2020.The residue was noticed before the device was opened and no patient contact was made.The procedure was completed by using a second ventriclear catheter.The patient was not hospitalized due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Correction: d10, h3, h6- device code.H6 - additional method code: (4114) device not returned.Investigation - evaluation.Jennifer thomas from medtronic sofamor danek informed cook on 21apr2020 of an incident involving a ventriclear drainage catheter set [rpn: 50318] from lot number 9323518.On 03jan2020, a device in an unopened package was not used due to visual residue in the packaging.It appeared the coating was coming off the device inside the packaging.A new device was used to complete the procedure.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi) and quality control, as well as a visual inspection of a photo of the device, was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, an image of the device was provided.Upon visual inspection, coating can be seen coming off of the catheter.The device appears to be in unopened and sealed packaging.Cook has concluded that this device was not manufactured to specification.Additionally, a document-based investigation evaluation was conducted.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the device history records (dhrs) for the reported complaint device lot (9323518) and the related catheter sub-assembly lots revealed one recorded non-conformance related to this failure mode for "coating, abrm in id¿ in which one device was scrapped.A database search found no other events associated with the reported device lot.As cook coats the device with abrm coating, no supplier request was initiated.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product¿s instructions for use [ifu], ¿ventriclear® ii ventricular drainage catheter set with cook spectrum® antibiotic impregnation¿ provides the following information to the user related to the reported failure mode: precautions.-"inspect contents of this set for damage.If product is damaged, do not use.¿ how supplied.-"store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause has been traced to a deficiency in manufacturing/quality control.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
VENTRICLEAR DRAINAGE CATHETER SET
Common Device Name
NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10028218
Report Number1820334-2020-00913
Device Sequence Number2848297
Product Code NHC
UDI-Device Identifier00827002441309
UDI-Public(01)00827002441309(17)201113(10)9323518
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2020
Device Catalogue Number50318
Device Lot Number9323518
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer05/07/2020
08/06/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date05/13/2020
08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1